MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 56; HIP CEMENTLESS SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 56; HIP CEMENTLESS SHELL
Catalog Number 01.26.45.1156
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 october 2018: lot 160064: (b)(4) items manufactured and released on 04 april 2016.Expiration date: 2021-03-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d project manager on 23-oct-2018: the acetabular cup has signs of osteointegration (residual bone) deformation and scratches on the edge due to revision procedure; the femoral head has few tiny metal transfer scratches, and slight stem taper footprint inside the taper cavity; the acetabular ceramic liner has stem impingement sign.The revision is due excessive dimension of the shell that was causing pain, as stated by the surgeon.Hence, the revision cause it is not device related.Clinical evaluation performed by medical affairs director on oct 24, 2018: acetabular component revision occurred 2 years after implantation due to pain.According to the report, the cause of pain was an oversized shell.Preoperative x-rays are not available.No conclusion on the reason of choice of a large implant size can be drawn.
 
Event or Problem Description
About 2 years after primary the surgeon revised the patient hip because the cup implanted in primary surgery was too big.The size 56 cup was replaced with a size 52; the liner and the head were swapped, too.The surgery was completed successfully.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO NO-HOLE Ø 56
Common Device Name
HIP CEMENTLESS SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7999373
Report Number3005180920-2018-00817
Device Sequence Number16193706
Product Code LZO
UDI-Device Identifier07630030807916
UDI-Public07630030807916
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue Number01.26.45.1156
Device Lot Number160064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight90